MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NORTHGATE TECHNOLOGIES; IN-LINE GAS WARMER

NORTHGATE TECHNOLOGIES INC. NORTHGATE TECHNOLOGIES; IN-LINE GAS WARMER
Model Number 6-820-0
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4), investigated under capa (b)(4).The warmer serial (b)(4) was manufactured on 10/24/2016.Production history review determined the unit was run for 6-hours (initial burn-in), on 10/24/2017, and passed final qc inspection on 10/25/2016 under manufacturing order (mo (b)(4)).No discrepancies or deviations were noted in the device history for this lot of in-line warmers.The warmer from (b)(4) was shipped on 11/20/2017 and was received on 11/27/2017.The warmer was evaluated by engineering.The warmer was received with tubing connected which was discolored - it is unknown if this was due to a thermal event.The id resistor (in the connector) was not reading; however the resistive thermal device (rtd) and warmer appeared to be functioning nominally.The id resistor in the connector not reading would be consistent with the report from the distributor that "the connecting parts of the in-line warmer was damaged, when they removed the product from the socket." it is believed this may be caused by customer mis-use.The insufflator was requested, but nti was informed that the insufflator unit (nebulae i) was returned to the customer and will not be returned to nti for evaluation.Based upon the assessment of the warmer, a root cause cannot be determined at this time without the insufflator unit.Unrelated to these events, the in-line warmer, pn 6-820-00 has been undergoing validation for a required part change (due to obsolescence of the warming element, and integration of udi labels).The validation is a simulated use test.No adverse effects have been noted during the validation.
 
Event or Problem Description
Northgate technologies incorporated was notified via e-mail on (b)(6) 2017 by customer (b)(4) (distributor in (b)(4)) in it was alleged: "the customer found that smoke occurred from the part of in-line warmer soon after they connect the warmer to the unit.As a result, the part of the warmer was burnt.2) also, they found the connecting parts of the in-line warmer was damaged, when they removed the product from the socket.".

Brand Name
NORTHGATE TECHNOLOGIES
Common Device Name
IN-LINE GAS WARMER
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
MDR Report Key7831444
Report Number0001450997-2018-00001
Device Sequence Number11214623
Product Code HIF
UDI-Device Identifier00817183020233
UDI-Public00817183020233
Combination Product (Y/N)N
PMA/510(K) Number
K992381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6-820-0
Device Catalogue Number6-820-0
Device Lot Number12445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1